I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Weight gain etc.

User
Posted 02 Dec 2018 at 22:01

I hate the side effects of treatment with a passion. Acupuncture has helped me loads with the hot flushes and sweats but I still suffer with total emasculation. Latest conversation with Onco I asked if the side effects were cumulative as my athletic performance is getting steadily tougher, can’t run as far/fast and struggle with any strength exercises. Doc said it was due to gaining bad weight which is another side effect and I was doing the right thing by continuing to exercise but it was something I could do little about.

Prostate Cancer the cancer that keeps on giving!

Have any members had nutritional/dietary advice? I have a good balanced diet but think I should take some specialist advice. Maybe from MacMillan?

User
Posted 03 Dec 2018 at 05:06

Good question Tony. I was out on Saturday night for a meal with family and really struggled to find a pair of trousers that would go over my ever expanding waistline and only 4 months since diagnosis. 

For the first time in my life I'm developing a beer belly which wouldn't be so bad if I was actually drinking any beer to develop it. Got to be a diet change and force myself into some exercise regime I guess.

User
Posted 03 Dec 2018 at 15:18

My Doc said to keep up the exercise which I am doing. I run 3 or 4 times a week as well as 1 fitness class but I've still put on 10-12lbs!

User
Posted 03 Dec 2018 at 15:26
Although I haven’t started HT yet ( but it’s looming ) I’m dreading weight gain and ALL the side effects. At the moment I couldn’t run across a road as my legs and knees are so so painful. Apparently nothing to do with the cancer although my post op psa is now expected to be over 100. Simply dreading being emasculated at 51. I’m not sure I want treatment :-((

If life gives you lemons , then make lemonade

User
Posted 03 Dec 2018 at 15:37

I'm on bicalutimide, which supposedly isn't as bad as the injections, so I dread to think what some of you are going through.

Most of my body hair has now fallen out.  I'd like it back  I just look odd without it.  I'm putting on weight, although dog walking and going to the gym has helped to minimise this.  Manboobs - I'm taking tamoxifen to help to minimise this.

It's the tiredness that is the killer.  I took a sort of career break this year, but I'm due back full time in January and I do wonder how I'll manage.

Ulsterman

User
Posted 03 Dec 2018 at 15:40

Just read your profile Chris and I know exactly where you're coming from. My Onco told me, not quite in these words, that stopping the HT would effectively be suicide. My PSA hasn't registered for 15 months which is positive but my word I hate all the side effects, they are relentlessly awful! 

User
Posted 03 Dec 2018 at 15:45

I had Bicalutamide for 4 weeks but started the Prostap jabs after 2 weeks of Bical. Was scheduled for up front chemo but because I have medical insurance the Onco got BUPA to fund up front Abiraterone (effectively another HT). It's awful being a completely emasculated menopausal man but it's better than the alternative!

User
Posted 03 Dec 2018 at 16:19
Started bical 2 weeks ago and get my first injection next Monday. Have had no side effects so far except a small warm flush, will keep you posted on how thing progress

Bob

User
Posted 03 Dec 2018 at 16:26

I guess you are newly diagnosed. Sorry to see you join this crappy club

User
Posted 03 Dec 2018 at 16:42

Originally Posted by: Online Community Member

I guess you are newly diagnosed. Sorry to see you join this crappy club

got my diagnosis 13th November 

 

bob

User
Posted 03 Dec 2018 at 20:13
Yeah, I was on Zoladex for 3 yrs (finished June this year), rt plus arm j trial for 2 yrs abiraterone, enzalutimide & prednisolone. I put on 2 stone pretty quickly and stayed like that,really, until maybe 12 months ago. I was always active and tried to be as active as possible during treatment but, for me, it was difficult mainly, I think, due to the tiredness. Still got a stone to go, keep waiting to get a bit more energy etc or enthusiasm, I suppose. Diet always been ok & don't drink. Rightly or wrongly think I sort of reckoned there's not much I could do apart from just keep the exercise 'ticking over' til better times, as it were.
User
Posted 03 Dec 2018 at 20:48
Tony

Via exercise and balanced diet I managed to keep my weight around a 5% increase. I'm quite a few years past HT but the extra weight refuses to go.If I do manage to lose some it's back on very quickly. It seems I have a new weight norm.

Ray

 
Forum Jump  
©2019 Prostate Cancer UK